Announcement

Collapse
No announcement yet.

Strange Bruising

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • SandyRN
    replied
    http://www.ctds.info/vitamink.html

    This is written in layman's terms so it's easy to understand.

    Leave a comment:


  • Babs RN
    replied
    Vitamin K is involved in the production of fibrinogen and the ability of platelets to become "tacky"(not the class geek at your 10 year HS reunion)thereby forming clots(or allowing the blood to to thicken and keep you from oozing from every orifice in your body. Elmiron affects platelet aggregation(sticky to each other)at a very low level and for those who are on Elmiron the bruising can certainly be a side effect. I am glad you have spoken to your health care team. A side bar to this--Vitamin K is given to babies immediately after birth to allow their bodies to begin the "Clotting Cascade". Hang in there, treat yourself well and take care of you. One more thing...I am on blood thinners and have dealt with alot of your questions and fears. Please PM me if I can help you.

    Hugs,
    Barb
    Last edited by Babs RN; 02-22-2007, 12:40 PM.

    Leave a comment:


  • ihurttoo
    replied
    I am glad you have been seen for this by your Drs. That makes me feel a lot better. Regarding the Vitamin K, I am not certain of the exact role it plays, but an extreme deficiency can make blood not clot properly. I am not certain of specifics, since when I have this problem, it is caused by Lupus. So, I have never investigated it. But, I am sure if you Google it, you are bound to turn up some info. Sorry I dont have any more info on this.

    I hope that whatever the cause is, that they find it and you get the problem fixed.

    Hugs,
    Amy

    Leave a comment:


  • MerryBerryMoose
    replied
    I have seen both my uro and pcp for this. They both say it's no big thing. I was tested for hemophilia (sp?) which was negative. Also was tested for Lupus (about 5 times ). I tested posative once but no doctor ever followed up.
    I have an appointment with my uro in the second week of March (like 2-3 weeks). I'll bring it up again.

    One other thing...what is vitamin K? And how can you become dificient?

    Leave a comment:


  • ihurttoo
    replied
    Though I have heard of Elmiron causing this, it is not very common. But, I think you need to get in to see your PCP to be checked out because it could also be caused by several other things such as Lupus, or a blood clotting disorder, or even a Vitamin K definciency, just to name a few. It could also be any of a number of other things. So, please be safe on this one and go to your PCP to get checked out. This could be from something dangerous, so please make an appt today!!

    Hugs,
    Amy

    Leave a comment:


  • MerryBerryMoose
    started a topic Strange Bruising

    Strange Bruising

    I have been on Elmiron 3x daily for a year and a half (along with my other meds). This morning I woke up and, on both hands, my knuckles were all bruised. Like black and blue and purple. I also have a sizable yellowish patch (assuimg it's a bruise but it doesn't hurt) on my hip. This has only happened one other time where my whole chest got yellow-like a bruise-but it didn't hurt. But that was when I was first on Elavil (no longer taking that).

    Any ideas of if the Elmiron is causing this? I also have a hard time stoping bleeding (especialy with surgeries-it got worse after taking Elmiron).

    Thanks.

    Oh, I mentioned this to my primary doc and she said it was nothing.
Working...
X